MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW375
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a6: race: unknown, information was requested but not provided.Section h3(no): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's operative eye due to blurry vision, halos, difficulties with night driving, and depth perception.No anterior vitrectomy, no extended incision, no sutures and no delay in procedure reported.It was confirmed that the lens will not be returned.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information indicated that the incident date which the patient's issues/symptoms first noticed was (b)(6)2023.The affected eye was the right eye.It was confirmed that there was no patient injury such as capsule tear.It is unknown if what replacement lens model/diopter was used.On (b)(6)2024 patient states doing well.It was confirmed that the lens was discarded.The following field was updated, based on the additional information received: section h3(no): the device was not returned for evaluation (the device was discarded); therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: type of investigation: 4115 - device discarded.Corrected data: in review, it was noticed that the date ((b)(6) 2024) was inadvertently entered in the initial mdr report which is incorrect.The information has been corrected in this supplemental mdr report as indicated below: section b3: date of event: 08/07/2023.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21261112
Report Number3012236936-2025-000024
Device Sequence Number15837356
Product Code MFK
UDI-Device Identifier05050474753068
UDI-Public(01)05050474753068(17)240711
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2024
Device Model NumberDFW375
Device Catalogue NumberDFW375U215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer01/29/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight73 KG
Patient EthnicityNon Hispanic